Generalized Einstein relation: A stochastic modeling approach

E. Barkai, V. N. Fleurov

Research output: Contribution to journalArticlepeer-review

Abstract

For anomalous random walkers, whose mean square displacement behaves like [Formula Presented] [Formula Presented] the generalized Einstein relation between anomalous diffusion and the linear response of the walkers to an external field [Formula Presented] is studied, using a stochastic modeling approach. A departure from the Einstein relation is expected for weak external fields and long times. We investigate such a departure using the Scher-Lax-Montroll model, defined within the context of the continuous time random walk, and which describes electronic transport in a disordered system with an effective exponent [Formula Presented] We then consider a collision model which for the force free case may be mapped on a Lévy walk [Formula Presented] We investigate the response in such a model to an external driving force and derive the Einstein relation for it both for equilibrium and ordinary renewal processes. We discuss the time scales at which a departure from the Einstein relation is expected.

Original languageEnglish
Pages (from-to)1296-1310
Number of pages15
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume58
Issue number2
DOIs
StatePublished - 1998

Fingerprint

Dive into the research topics of 'Generalized Einstein relation: A stochastic modeling approach'. Together they form a unique fingerprint.

Cite this